Drought, Jackson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
The area began the month of July with much of northeast Alabama in Extreme Drought (D3), with much of north central Alabama in Severe Drought (D2). By the middle of the month, some rainfall across the area helped drought conditions across northwest Alabama and slight improvement in northeast Alabama.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
The area began the month of July with much of northeast Alabama in Extreme Drought (D3), with much of north central Alabama in Severe Drought (D2). By the middle of the month, some rainfall across the area helped drought conditions across northwest Alabama and slight improvement in northeast Alabama. By the end of the month, conditions deteriorated in the far western edges of northwest Alabama along the Mississippi state line into Severe (D2) to Extreme (D3) Drought. Extreme (D3) was also expanded into portions of north central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 30, 10:44 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 1144 PM CDT THU JUN 30 2016 .UPDATE... For 06Z TAFs. && .DISCUSSION... (Issued 907 PM CDT THU JUN 30 2016) Sky cover remains mostly clear across the Tennessee Valley this evening. Debris cirrus from thunderstorms over the Missouri Valley has drifted into northwest Alabama, though it is still likely thin and transient. Otherwise, unseasonably dry air persists with dewpoint observations generally in the 55-60 range. The combination of mostly clear conditions and near-calm winds is enabling rapid cooling after sunset, with more rural locations having already fallen into the lower 70s. The forecast is in good shape with mostly clear conditions and one more night of below-normal temperatures. Short-range models continue to support low temperatures in the low-mid 60s. The forecast has been refreshed with updated short-range data, particularly sky cover to reflect the infiltrating cirrus, but any changes are very minor. BCC && .AVIATION... For 06Z TAFs: VFR conditions are expected through 06Z/02. Light and variable winds overnight will become westerly at 4-6kt tomorrow. BCC && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 129 PM CDT THU JUN 30 2016 ALZ001>010-016-TNZ076-096-097-011100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 129 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED FROM SATURDAY THROUGH TUESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649005, 649006, 649007, 649008, 649009, 649010, 649011, 650018, 650019, 650020.